MAUDE Adverse Event Report: BIOMET MICROFIXATION TRAUMAONE SYSTEM 2.0X8MM CROSS-DRIVE SCREW, 5PK; PLATE, BONE

BIOMET MICROFIXATION TRAUMAONE SYSTEM 2.0X8MM CROSS-DRIVE SCREW, 5PK; PLATE, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2021-00148.Concomitant medical products: traumaone system 2.0x8mm cross-drive screw, 5pk, part# 45-2008, lot# ni.Report source ¿ (b)(6).
 
Event or Problem Description
It was reported two (2) screws fractured during the fixation of a four (4) hole plate.The shafts of the screws remain embedded in the patient¿s bone and could not be removed.The screw hole was left empty and could not be used due to the shaft embedded in the bone and this resulted in suboptimal fixation of the plate.There was a delay of a few minutes while the surgeon and sales rep deliberated over the best course forward.It was reported that no further information is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the returned screws.The screws have both fractured where the screw head meets the screw shaft.A dimensional analysis was unable to be conducted due to the damage to the screws.The complaint is confirmed.A determination cannot be made as to what caused the screw to fracture.Lot identification is necessary for review of device history records, lot identification was not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TRAUMAONE SYSTEM 2.0X8MM CROSS-DRIVE SCREW, 5PK
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key11583035
Report Number0001032347-2021-00149
Device Sequence Number16882890
Product Code JEY
UDI-Device Identifier00888233000598
UDI-Public(01)00888233000598
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K081067
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number45-2008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer05/19/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;